Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 30, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Oct 26, 2008, 2:24 PM CDT for 33 counties in Texas. It took effect at Oct 27, 2008, 10:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2008, 2:24 PM CDT (19:24 UTC)
- In effect from
- Oct 27, 2008, 10:00 AM CDT
- Expired
- Oct 27, 2008, 6:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Austin/San Antonio, TX
All 33 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 7.4 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEWX 261924 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 224 PM CDT SUN OCT 26 2008 ...A RED FLAG WARNING IS IN EFFECT MONDAY FROM 10 AM TO 6 PM FOR SOUTH CENTRAL TEXAS... .A COLD FRONT WILL MOVE ACROSS SOUTH CENTRAL TEXAS LATE TONIGHT AND MONDAY MORNING. DRY AND WINDY CONDITIONS ARE LIKELY IN WAKE OF THE COLD FRONT ON MONDAY. WINDS WILL DIMINISH IN THE LATE AFTERNOON THROUGH EARLY EVENING. MINIMUM DAYTIME RELATIVE HUMIDITIES WILL FALL TO NEAR 15 TO NEAR 20 PERCENT ON MONDAY. TXZ173-191>194-205>209-221-223-270900- /O.UPG.KEWX.FW.A.0009.081027T1600Z-081027T2300Z/ /O.NEW.KEWX.FW.W.0030.081027T1500Z-081027T2300Z/ WILLIAMSON-HAYS-TRAVIS-BASTROP-LEE-BEXAR-COMAL-GUADALUPE-CALDWELL- FAYETTE-WILSON-GONZALES- 224 PM CDT SUN OCT 26 2008 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. NORTH WINDS AT 15 TO 25 MPH ARE EXPECTED MONDAY...WITH THE MINIMUM RELATIVE HUMIDITY NEAR 15 TO NEAR 20 PERCENT. WINDS ARE EXPECTED TO DIMINISH IN THE LATE AFTERNOON THROUGH EARLY EVENING ON MONDAY. HUMIDITY RECOVERY WILL REACH THE 50 TO 60 PERCENT RANGE MONDAY NIGHT...ONLY TO FALL BELOW 20 PERCENT AGAIN TUESDAY AFTERNOON. WINDS ON TUESDAY ARE EXPECTED TO REMAIN BELOW 15 MPH. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$ TXZ171-172-183>190-202>204-217>220-222-224-225-228-270900- /O.NEW.KEWX.FW.W.0030.081027T1500Z-081027T2300Z/ LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO-KINNEY-UVALDE-MEDINA-MAVERICK-ZAVALA-FRIO-ATASCOSA- KARNES-DE WITT-LAVACA-DIMMIT- 224 PM CDT SUN OCT 26 2008 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CDT MONDAY. NORTH WINDS AT 15 TO 25 MPH ARE EXPECTED MONDAY...WITH THE MINIMUM RELATIVE HUMIDITY NEAR 15 TO NEAR 20 PERCENT. WINDS ARE EXPECTED TO DIMINISH IN THE LATE AFTERNOON THROUGH EARLY EVENING ON MONDAY. HUMIDITY RECOVERY WILL REACH THE 50 TO 60 PERCENT RANGE MONDAY NIGHT...ONLY TO FALL BELOW 20 PERCENT AGAIN TUESDAY AFTERNOON. WINDS ON TUESDAY ARE EXPECTED TO REMAIN BELOW 15 MPH. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
1 follow-up statement
000 WWUS84 KEWX 271131 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 631 AM CDT MON OCT 27 2008 ...A RED FLAG WARNING IS IN EFFECT FROM 10 AM TO 6 PM FOR SOUTH CENTRAL TEXAS... .A COLD FRONT HAS MOVED ACROSS SOUTH CENTRAL TEXAS. DRY AND WINDY CONDITIONS WILL CONTINUE IN WAKE OF THE COLD FRONT TODAY. WINDS WILL DIMINISH DURING THE LATE AFTERNOON HOURS. MINIMUM DAYTIME RELATIVE HUMIDITIES WILL FALL TO BETWEEN 15 AND 20 PERCENT TODAY. TXZ171>173-183>194-202>209-217>225-228-272300- /O.CON.KEWX.FW.W.0030.081027T1500Z-081027T2300Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 631 AM CDT MON OCT 27 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS AFTERNOON... NORTH WINDS AT 15 TO 30 MPH WITH MINIMUM RELATIVE HUMIDITIES BETWEEN 15 AND 20 PERCENT WILL PREVAIL TODAY. WINDS ARE EXPECTED TO DIMINISH DURING THE LATE AFTERNOON HOURS. HUMIDITY RECOVERY WILL REACH THE 50 TO 60 PERCENT RANGE TONIGHT...ONLY TO FALL BELOW 20 PERCENT AGAIN TUESDAY AFTERNOON. WINDS ON TUESDAY ARE EXPECTED TO REMAIN BELOW 15 MPH. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Oct 26, 12:25 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Oct 26, 12:25 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1225 PM CDT SUN OCT 26 2008 .AVIATION... MVFR CIGS PREVAIL AT KDRT...KSAT AND KSSF ATTM. HOWEVER CONDITIONS WILL IMPROVE TO VFR BY 19Z AT KSAT AND KSSF...20Z AT KDRT. A COLD FRONT CURRENTLY MOVING SOUTHWARD ACROSS NORTHWEST TEXAS WILL ARRIVE IN SOUTH CENTRAL TEXAS TONIGHT. FROPA IS EXPECTED AT 05Z AT KAUS...AND AROUND 07Z AT KSAT...KSSF AND KDRT. THERE WILL BE POST- FRONTAL VFR CIGS AOA 3K FT AT KAUS...KSAT AND KSSF. POST-FRONTAL CIGS WILL LOWER TO MVFR AT KDRT. SFC WINDS WILL SHIFT TO THE NORTH FOLLOWING FROPA AT 12 TO 15 KTS WITH GUSTS OF 22 TO 25 KTS. PATCHY SPRINKLES/LIGHT RAIN WILL BE POSSIBLE ALONG THE RIO GRANDE ASSOCIATED WITH THE FROPA...WITH NO IMPACT TO CIGS OR VSBYS AT KDRT. && .PREV DISCUSSION... /ISSUED 957 AM CDT SUN OCT 26 2008/ DISCUSSION... ADJUSTED FORECASTS PER 11Z TO 14Z TRENDS AND INFORMATION FROM THE 06Z AND AVAILABLE 12Z FCST SOLUTIONS. MORNING LOW CLOUDS FROM NEAR AUSTIN TO NEW BRAUNFELS...SEGUIN...SAN ANTONIO...AND PEARSALL AND WEST TO THE RIO GRANDE IS EXPECTED TO LIFT LATER THIS MORNING TO MOSTLY SUNNY THIS AFTERNOON. COOLER AND DRIER CONDITIONS ARE EXPECTED MONDAY. WILL CONTINUE WITH FIRE WEATHER WATCH FOR EASTERN PART OF CWA AND MAKE ADJUSTMENTS AS MORE INFORMATION BECOMES AVAILABLE LATE THIS MORNING AND EARLY THIS AFTERNOON. MOSTLY CLEAR AND COOL TO COLD LOWS ARE EXPECTED MONDAY NIGHT IN WAKE OF THE COLD FRONT...IN A SIMILAR TREND TO OCT 8TH AND 9TH...OCT. 17 TO 19TH...AND OCT. 24TH AND 25TH. WILL CONTINUE TREND OF COOLER OVER NIGHTS LOWS GIVEN COLD AIRMASS COMING SOUTH AND DRYNESS THAN CONTINUES OVER THE AREA. A MOSTLY SUNNY AND PLEASANT DAY IS EXPECTED TUESDAY. A SERIES OF FAST MOVING...LOW AMPLITUDE 500 HPA TROFS COMING FROM THE WEST AND NORTHWEST WEDNESDAY AND THURSDAY WILL SLIGHTLY WEAKEN THE 500 HPA RIDGE OVER S. CNTRL TX. ON FRIDAY THE LAST IN A SERIES OF FAST MOVING 500 HPA TROFS MOVES JUST TO THE NORTH AND THEN QUICKLY EAST OF THE AREA...AND WILL CAUSE 500 HPA RIDGE TO ONCE AGAIN BUILD OVER THE AREA FROM THE WEST NEXT WEEKEND. THE STORM TRACK TO THE NORTH IS NOW FORECAST TO DRIFT SLOW SOUTH AGAIN IN THE EARLY PART OF THE WEEK OF NOV. 3 TO NOV. 8...AND SOUTHERLY WINDS WILL BEGIN SOMETIME LATE NEXT WEEKEND AND CONTINUE TO THE EARLY PART OF THE FOLLOWING WEEK...BRINGING HIGHER HUMIDITY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 54 75 42 72 43 / 10 0 0 - - AUSTIN BERGSTROM INTL AIRPORT 52 75 34 72 39 / 10 0 0 - - DEL RIO INTL AIRPORT 58 72 44 73 45 / 20 30 - - - SAN ANTONIO INTL AIRPORT 58 75 41 74 43 / 10 - 0 - - && .EWX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON FOR THE FOLLOWING COUNTIES: BASTROP...BEXAR...CALDWELL...COMAL... FAYETTE...GONZALES...GUADALUPE...HAYS...LEE...TRAVIS...WILLIAMSON... WILSON. && 08/13
Hazardous weather outlook, Oct 26, 2:18 PM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 218 PM CDT SUN OCT 26 2008 TXZ171>173-183>194-202>209-217>225-228-271200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 218 PM CDT SUN OCT 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A RED FLAG WARNING IS IN EFFECT ON MONDAY FOR ALL OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. A COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT USHERING IN A VERY DRY AIRMASS. THE COMBINATION OF LOW RELATIVE HUMIDITIES AND GUSTY NORTH WINDS ON MONDAY WILL RESULT IN CONDITIONS THAT WILL MAKE FIRES DIFFICULT TO CONTROL. A LIGHT FREEZE IS POSSIBLE EARLY TUESDAY MORNING IN HILL COUNTRY VALLEYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 8:02 AM CDT | Fire Weather Watch | EWX | Bastrop, Bexar, Caldwell, Comal, Fayette, Gonzales and 6 more | 6 hr |
Nearby
Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.